Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 27, NWS Gaylord, MI

August 2, 2015Missaukee County, Ogemaw County, Roscommon County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 2, 2015, 5:25 PM EDT for Missaukee County, Ogemaw County, Roscommon County, Michigan. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2015, 5:25 PM EDT (21:25 UTC)
Expired
Aug 2, 2015, 6:30 PM EDT
In force
65 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Missaukee County, MI, Ogemaw County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 68 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 3:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WUUS53 KAPX 022125
SVRAPX
MIC113-129-143-022230-
/O.NEW.KAPX.SV.W.0027.150802T2125Z-150802T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
525 PM EDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OGEMAW COUNTY IN NORTHERN MICHIGAN...
  ROSCOMMON COUNTY IN NORTHERN MICHIGAN...
  SOUTHEASTERN MISSAUKEE COUNTY IN NORTHERN MICHIGAN...

* UNTIL 630 PM EDT

* AT 525 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SOUTH BRANCH TOWNSHIP TO 7 MILES NORTHWEST OF
  HOUGHTON LAKE...MOVING EAST AT 65 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  HOUGHTON LAKE...WEST BRANCH...ROSCOMMON...PRUDENVILLE...ST.
  HELEN...ROSE CITY...LUPTON...CLEAR LAKE...RIFLE RIVER STATE PARK...
  SKIDWAY LAKE...ROSCOMMON TOWNSHIP...LAKE ST. HELEN...NESTER
  TOWNSHIP...ROSCOMMON COUNTY AIRPORT...TWIN LAKES AREA...ROSE
  TOWNSHIP...SELKIRK...SOUTH HIGGINS LAKE...PRESCOTT AND FOSTER
  TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4416 8486 4438 8486 4451 8463 4451 8389
      4417 8388
TIME...MOT...LOC 2125Z 282DEG 57KT 4463 8440 4438 8485 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

JSL
3 follow-up statements
385 
WWUS53 KAPX 022159
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
559 PM EDT SUN AUG 2 2015

MIC113-129-143-022230-
/O.CON.KAPX.SV.W.0027.000000T0000Z-150802T2230Z/
OGEMAW MI-ROSCOMMON MI-MISSAUKEE MI-
559 PM EDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR OGEMAW...SOUTHERN ROSCOMMON AND SOUTHEASTERN MISSAUKEE
COUNTIES...

AT 558 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NATIONAL CITY TO 6 MILES SOUTHWEST OF ROSCOMMON
TOWNSHIP...MOVING EAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HOUGHTON LAKE...WEST BRANCH...PRUDENVILLE...ROSE CITY...TWIN LAKES
AREA...LUPTON...RIFLE RIVER STATE PARK...SKIDWAY LAKE...ROSCOMMON
TOWNSHIP...SELKIRK...NESTER TOWNSHIP AND PRESCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4430 8486 4428 8423 4448 8409 4451 8389
      4417 8388 4416 8486
TIME...MOT...LOC 2158Z 282DEG 57KT 4426 8370 4415 8483 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

JSL
546 
WWUS53 KAPX 022209
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
609 PM EDT SUN AUG 2 2015

MIC113-129-143-022230-
/O.CON.KAPX.SV.W.0027.000000T0000Z-150802T2230Z/
OGEMAW MI-ROSCOMMON MI-MISSAUKEE MI-
609 PM EDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR OGEMAW...SOUTHERN ROSCOMMON AND SOUTHEASTERN MISSAUKEE
COUNTIES...

AT 609 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NATIONAL CITY TO 7 MILES SOUTHWEST OF ROSCOMMON
TOWNSHIP...AND ARE NEARLY STATIONARY.
 
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HOUGHTON LAKE...WEST BRANCH...PRUDENVILLE...ROSE CITY...TWIN LAKES
AREA...LUPTON...RIFLE RIVER STATE PARK...SKIDWAY LAKE...ROSCOMMON
TOWNSHIP...SELKIRK...NESTER TOWNSHIP AND PRESCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4430 8486 4428 8423 4448 8409 4451 8389
      4417 8388 4416 8486
TIME...MOT...LOC 2209Z 282DEG 57KT 4426 8370 4415 8483 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

JSL
149 
WWUS53 KAPX 022221
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
621 PM EDT SUN AUG 2 2015

MIC113-143-022230-
/O.CAN.KAPX.SV.W.0027.000000T0000Z-150802T2230Z/
ROSCOMMON MI-MISSAUKEE MI-
621 PM EDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROSCOMMON AND
SOUTHEASTERN MISSAUKEE COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN MICHIGAN.

LAT...LON 4428 8423 4448 8409 4451 8389 4417 8388
      4418 8436 4428 8436
TIME...MOT...LOC 2220Z 282DEG 57KT 4426 8370 4415 8483 

$$

MIC129-022230-
/O.CON.KAPX.SV.W.0027.000000T0000Z-150802T2230Z/
OGEMAW MI-
621 PM EDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR OGEMAW COUNTY...

AT 620 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NATIONAL CITY TO 7 MILES SOUTHWEST OF ROSCOMMON
TOWNSHIP...AND ARE NEARLY STATIONARY.
 
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
WEST BRANCH...ROSE CITY...LUPTON...RIFLE RIVER STATE PARK...SKIDWAY
LAKE...SELKIRK AND PRESCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4428 8423 4448 8409 4451 8389 4417 8388
      4418 8436 4428 8436
TIME...MOT...LOC 2220Z 282DEG 57KT 4426 8370 4415 8483 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

JSL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:02 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 2, 4:02 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EDT SUN AUG 2 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 333 PM EDT SUN AUG 2 2015

HIGH IMPACT WEATHER POTENTIAL...ONGOING SEVERE THUNDERSTORMS THIS
EVENING.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE LATE
AFTERNOON AND INTO THIS EVENING...OR UNTIL SURFACE FRONT TO OUR
WEST TRAVERSES THE REGION. PARAMETERS REMAIN IMPRESSIVE...WITH
2000-2500 J/KG MLCAPES SPREADING NE ACROSS NRN LOWER MI...AND H5
WESTERLY WINDS IN THE 50-55 KT RANGE. MULTIPLE ROUNDS OF STORMS
HAVE ALREADY IMPACTED THE REGION...WITH ANOTHER (FINAL?) ROUND OF
STORMS ABOUT TO MAKE LANDFALL IN NW LOWER. FOLKS ALONG AND SOUTH
OF M-32 CORRIDOR WILL BE IMPACTED NEXT FEW HOURS.

EXPECT SHOWERS/STORMS TO DIMINISH FROM NW TO SE THIS EVENING AS
FRONT SLIDES THROUGH AND WINDS BECOME WNW OVERNIGHT. SHOWERS MAY
LINGER OVERNIGHT OVER AREAS S/E OF A APN-CAD LINE. UNDER MOSTLY
CLOUDY SKIES...LOWS TONIGHT WILL INTO THE 50S TO AROUND 60.

&&

.SHORT TERM...(MONDAY THROUGH WEDNESDAY)
ISSUED AT 333 PM EDT SUN AUG 2 2015

HIGH IMPACT WEATHER POTENTIAL: WATERSPOUTS POSSIBLE ON THE GREAT
LAKES LATE MONDAY NIGHT AND TUESDAY.  A FEW THUNDERSTORMS POSSIBLE
MAINLY OVER NORTHERN LOWER ON MONDAY.

PATTERN SYNOPSIS/EXPECTED EVOLUTION: A QUICK SWITCH FROM SUMMER TO
FALL WEATHERWISE THE NEXT SEVERAL DAYS AS UPPER LOW SINKS INTO THE
NORTHERN GREAT LAKES.  SEVERAL SHORTWAVE PIECES ROTATING AROUND MAIN
UPPER SYSTEM WILL BRING SOME PERIODIC SHOWER CHANCES.

PRIMARY FORECAST CHALLENGES: SHOWER CHANCES AND TEMPERATURES

UNSETTLED WEATHER PATTERN MONDAY AND TUESDAY WITH UPPER LOW SINKING
INTO THE NORTHERN LAKES AND SEVERAL EMBEDDED SHORTWAVES ROTATING
THROUGH THE AREA.  ONE WAVE ROTATES THRU THE AREA LATE MONDAY
AFTERNOON/EVENING WITH LIKELY SOME ENHANCED SHOWER ACTIVITY.  FAIRLY
STEEP MID LEVEL LAPSE RATES WITH COOLER AIR ALOFT WILL WARRANT A
MENTION OF ISOLATED THUNDER WITH SOME SMALL HAIL POSSIBLE /GIVEN THE
LOWERING FREEZING LEVELS/.   THIS WAVE WILL USHER IN VERY COOL TEMPS
ALOFT WITH H8 TEMPS FALLING TOWARD 4-6C BY LATER MONDAY NIGHT INTO
TUESDAY. THESE READINGS WILL BE COOL ENOUGH TO PRODUCE SUFFICIENT
OVERLAKE INSTABILITY FOR A LAKE RESPONSE WITH SOME LAKE EFFECT RAIN
SHOWERS POSSIBLE DOWNWIND OF LAKE MICHIGAN.  ALSO HAVE TO CONSIDER
THE POSSIBILITY OF WATERSPOUTS ON THE GREAT LAKES - ESPECIALLY LAKES
MICHIGAN AND HURON WITH A LITTLE DEEPER MOISTURE.  TEMPERATURES WELL
BELOW NORMAL WITH HIGHS TUESDAY ONLY IN THE 60S FOR MANY LOCATIONS
WITH BREEZY NORTHWEST WINDS.  HIGH PRESSURE WITH DRIER WEATHER
MOVING IN FOR MIDWEEK WITH TEMPERATURES REMAINING BELOW NORMAL.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 333 PM EDT SUN AUG 2 2015

MAIN ISSUE FOR THE EXTENDED PERIOD REMAINS RAIN CHANCES THROUGH THE
WEEKEND. STILL LOTS OF DIVERGENCE IN HANDLING OF H5 RIDGING TO THE
WEST. PREVIOUSLY MORE SUBDUED GUIDANCE IS GETTING A BIT MORE
AMPLIFIED...BUT IS SLOWER WITH RAIN CHANCES. WILL KEEP WITH BLENDED
SUGGESTIONS FOR SLIGHT CHANCE POPS GIVEN THE UNCERTAINTY...BUT WOULD
NOT BE SURPRISED IF RAIN CHANCES HELD OFF UNTIL EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 144 PM EDT SUN AUG 2 2015

AN UNSETTLED PERIOD OF WEATHER FOR AVIATORS. A WARM/HUMID AIR
MASS CONTINUES TO OVERSPREAD THE REGION IN ADVANCE OF AN
APPROACHING COLD FRONT. THIS IS FUELING PERIODS OF SEVERE
THUNDERSTORMS...THAT WILL LIKELY CONTINUE INTO THIS EVENING.
LOCAL WIND GUSTS IN EXCESS OF 40 KTS WILL ACCOMPANY MANY OF THESE
STORMS.

COLD FRONT WILL PASS THROUGH THE REGION BETWEEN ROUGHLY
03-07Z TONIGHT. MVFR CEILINGS ALONG AND IMMEDIATELY BEHIND THIS
FRONT WILL LINGER THROUGH ABOUT 14Z...WHEN SCT-BKN SC/CU LIFT TO
VFR THRESHOLD. COOLER NW BREEZES EXPECTED MONDAY.

&&

.MARINE...
ISSUED AT 333 PM EDT SUN AUG 2 2015

SMALL CRAFT ADVISORIES WILL CONTINUE FOR PARTS OF LAKE MICHIGAN
AND LAKE HURON INTO THIS EVENING WITH BRISK SW BREEZES AHEAD OF
FRONT. WIND...WAVE...AND THUNDERSTORM THREAT CONTINUES INTO THIS
EVENING UNTIL FRONT CROSSES REGION. COOL NW BREEZES OVERSPREAD
REGION OVERNIGHT AND MONDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 10 PM EDT THIS EVENING FOR MIZ015-
     016-019>021-025-026-031.

LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ349.

LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LMZ323-342-
     344>346.

LS...NONE.
&&

NEAR TERM...SMITH
SHORT TERM...KEYSOR
LONG TERM...ALM
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Aug 2, 3:49 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
349 PM EDT SUN AUG 2 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-032000-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
349 PM EDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...LATE THIS AFTERNOON TONIGHT..

SEVERAL ROUNDS OF THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA INTO
THIS EVENING. DAMAGING WIND GUSTS...LARGE HAIL... AND AN ISOLATED
TORNADO WILL ALL BE POSSIBLE.

SEE ONGOING SEVERE THUNDERSTORM WATCH FOR MORE INFORMATION.

IN ADDITION...DANGEROUS SWIM CONDITIONS WILL EXIST ALONG THE BEACHES
OF LAKE MICHIGAN...DUE TO GUSTY WINDS...HIGH WAVES...DANGEROUS
CURRENTS...AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN LOWER
MICHIGAN ON MONDAY.

WATERSPOUTS ARE POSSIBLE ON THE NORTHERN PARTS OF LAKE MICHIGAN
AND LAKE HURON ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE
MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER: TWITTER.COM/NWSGAYLORD

&&

WEATHER.GOV/GAYLORD

JK

In the hours before

Local storm report, Aug 2, 4:54 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
454 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             WEST BRANCH             44.28N 84.24W
08/02/2015  E1.75 INCH       OGEMAW             MI   LAW ENFORCEMENT

&&

AMAYHEW
Local storm report, Aug 2, 4:57 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
457 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             TORCH LAKE              45.07N 85.37W
08/02/2015  E1.00 INCH       ANTRIM             MI   PUBLIC

&&

AMAYHEW
Local storm report, Aug 2, 5:09 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
509 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             6 E WEST BRANCH         44.28N 84.11W
08/02/2015  M1.00 INCH       OGEMAW             MI   SPOTTER

&&

GILLEN
Local storm report, Aug 2, 5:18 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
518 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     CADILLAC                44.25N 85.42W
08/02/2015                   WEXFORD            MI   EMERGENCY MNGR

            REPORTS OF SEVERAL TREES DOWN ON WRIGHT AND LAKE STREES
            IN CADILLAC.

&&

GILLEN
Local storm report, Aug 2, 5:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
521 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             7 N WEST BRANCH         44.38N 84.24W
08/02/2015  E4.25 INCH       OGEMAW             MI   PUBLIC

&&

AMAYHEW
Local storm report, Aug 2, 5:23 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
523 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     8 E PRESCOTT            44.19N 83.77W
08/02/2015                   IOSCO              MI   PUBLIC

            PUBLIC REPORT OF TREES DOWN

&&

AMAYHEW

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:47 AM EDTSpecial Marine WarningAPX88 min
Aug 2, 9:13 AM EDTSpecial Marine WarningAPX62 min
Aug 2, 9:30 AM EDTSpecial Weather StatementAPXCharlevoix45 min
Aug 2, 10:07 AM EDTSpecial Weather StatementAPXCheboygan, Emmet38 min
Aug 2, 10:29 AM EDTSpecial Marine WarningAPX61 min
Aug 2, 10:34 AM EDTSevere Thunderstorm WarningAPXCheboygan, Presque Isle41 min
Aug 2, 11:00 AM EDTSpecial Marine WarningAPX90 min
Aug 2, 11:11 AM EDTSpecial Marine WarningAPX64 min
Aug 2, 11:21 AM EDTSevere Thunderstorm WarningAPXLeelanau54 min
Aug 2, 11:29 AM EDTSpecial Marine WarningAPX61 min
Aug 2, 11:40 AM EDTSevere Thunderstorm WarningAPXManistee38 min
Aug 2, 11:52 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Emmet, Grand Traverse, Kalkaska53 min
Aug 2, 12:10 PM EDTBeach Hazards StatementAPXAntrim, Benzie, Emmet, Grand Traverse, Leelanau, Manistee10 hr
Aug 2, 12:16 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Missaukee, Wexford45 min
Aug 2, 12:24 PM EDTSevere Thunderstorm WarningAPXCheboygan, Crawford, Otsego66 min
Aug 2, 12:38 PM EDTSpecial Marine WarningAPX22 min
Aug 2, 12:54 PM EDTSevere Thunderstorm WarningAPXMontmorency, Oscoda66 min
Aug 2, 12:58 PM EDTSpecial Marine WarningAPX32 min
Aug 2, 1:14 PM EDTSpecial Marine WarningAPX2 hr
Aug 2, 1:19 PM EDTSpecial Marine WarningAPX116 min
Aug 2, 1:19 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Presque Isle56 min
Aug 2, 1:24 PM EDTSevere Thunderstorm WarningAPXGladwin30 min
Aug 2, 1:36 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco, Ogemaw, Oscoda36 min
Aug 2, 1:37 PM EDTSpecial Marine WarningAPX113 min
Aug 2, 1:43 PM EDTSevere Thunderstorm WarningAPXArenac, Iosco39 min
Aug 2, 1:55 PM EDTSpecial Marine WarningAPX50 min
Aug 2, 2:55 PM EDTSpecial Marine WarningAPX35 min
Aug 2, 3:23 PM EDTSpecial Marine WarningAPX112 min
Aug 2, 3:29 PM EDTSpecial Marine WarningAPX106 min
Aug 2, 3:39 PM EDTSevere Thunderstorm WarningAPXKalkaska, Missaukee50 min
Aug 2, 3:44 PM EDTSpecial Marine WarningAPX61 min
Aug 2, 3:57 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Leelanau, Manistee, Wexford63 min
Aug 2, 4:05 PM EDTSevere Thunderstorm WarningAPXCrawford, Roscommon55 min
Aug 2, 4:31 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Grand Traverse, Kalkaska, Missaukee, Otsego and 2 more59 min
Aug 2, 4:33 PM EDTSevere Thunderstorm WarningAPXOgemaw57 min
Aug 2, 5:00 PM EDTSevere Thunderstorm WarningAPXArenac, Iosco53 min
Aug 2, 5:00 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Crawford, Kalkaska, Montmorency, Oscoda and 1 more60 min
Aug 2, 5:06 PM EDTSpecial Marine WarningAPX114 min
Aug 2, 5:19 PM EDTSevere Thunderstorm WarningAPXWexford26 min
Aug 2, 5:31 PM EDTSevere Thunderstorm WarningAPXMissaukee29 min
Aug 2, 5:32 PM EDTSpecial Marine WarningAPX58 min
Aug 2, 5:43 PM EDTSevere Thunderstorm WarningAPXGladwin, Roscommon32 min
Aug 2, 5:56 PM EDTSevere Thunderstorm WarningAPXAlcona, Arenac, Iosco64 min
Aug 2, 5:58 PM EDTSevere Thunderstorm WarningAPXBenzie, Manistee41 min
Aug 2, 6:15 PM EDTSevere Thunderstorm WarningAPXGladwin30 min
Aug 2, 6:19 PM EDTSevere Thunderstorm WarningAPXWexford34 min
Aug 2, 6:42 PM EDTSevere Thunderstorm WarningAPXMissaukee32 min
Aug 2, 7:08 PM EDTSevere Thunderstorm WarningAPXGladwin, Roscommon52 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.